MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The physician reported a hakim valve (id (b)(6)) was implanted via ventriculoperitoneal (vp) shunt due to congenital hydrocephalus on an unknown date with unknown setting.On (b)(6) 2024, a revision surgery was performed to remove the valve due to obstruction.The patient's primary disease is myelomeningocele.The patient is under follow-up.According to information provided, it is unknown if the patient experienced any signs and symptoms due to obstruction.It is also unknown how the obstruction was discovered and if the valve was replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - product code 82-3162 with lot 5056584, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the silicon housing of the needle chamber was damaged.The position of the cam when valve was received was 130mmh2o.The valve passed the test for programming, occlusion, and reflux.The valve was leak tested; it failed and leaked from the damaged silicone housing in the needle chamber.The siphon guard and pressure test were not possible due to the damaged silicone housing.Root cause analysis - no root cause could be determined for the ¿obstruction¿ issue reported by the customer as the technician could not confirm an occlusion with the valve at the time of investigation.A possible root cause for the issue reported by the customer could be due to the damaged silicone housing in the needle chamber (leakage into unintended parts of the body instead of going through the valve).The root cause of the damaged silicone housing noted during the investigation is probably due to a sharp or pointed object coming into contact with the silicone housing, as noted in the "ifu" silicone has a low cut/tear resistance.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19493954
Report Number3013886523-2024-00164
Device Sequence Number8500650
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)250930(10)5056584
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number823162
Device Lot Number5056584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date06/08/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale